Today 1 in 3 women between the ages of 18 and 35 in the UK use the contraceptive pill. And many women use it because it can help with hormone induced migraines, acne, cramps and mood fluctuations to name but a few. But, did you know that it actually has a negative effect on the healthy bacteria that live in your gut?
The synthetic hormones found in oral contraceptive pills actually harm our gut’s good bacteria and by doing so significantly reduce our ability to absorb the vital nutrients from our food. We are home to trillions of bacteria. In fact, around 90% of our human body is just bacteria - bacteria which is almost entirely responsible for our health and immune system.
Everything we consume passes through our gut, and it’s the job of the friendly bacteria that live there to ensure that the lining of our gut is healthy. Striping away the good bacteria away can lead to problems such as ‘leaky gut’ and ‘dysbiosis’, which are both linked to illnesses such as Inflammatory Bowel Disease, Chronic Fatigue Syndrome, Obesity, some Cancers and Colitis.
It’s also a common occurrence for woman taking the pill to experience depression, bloating, weight gain and anxiety. And with new studies showing a link between our gut bacteria and illnesses such as anxiety, depression, Parkinson’s Disease and even acne, we could be starting to realise just how important it is to know how the medications we take daily affect our gut bacteria.
There are more people than ever before experiencing gut complaints in the UK, and it looks as though the medications we take, and their disruptive effect on our good bacteria, could be one of the key reasons for this.
Get all of the latest info about life at Daily Cultures. We will keep you up to date with all our latest blog posts, competitions and offers.
© Nature Works Brands Limited 2017
Website by Orca